Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 18, 2012, 5:39 PM CDT for Holmes County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 18, 2012, 6:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825
WWUS84 KJAN 182239
SPSJAN
MSZ036-182310-
HOLMES MS-
539 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROZVILLE AT
539 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3315 9002 3290 9001 3292 9009 3299 9026
3316 9023
TIME...MOT...LOC 2239Z 003DEG 7KT 3307 9013
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:24 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 3:24 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT WED JUL 18 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...A PRETTY WET PERIOD LOOKS ON TAP INTO THE WEEKEND. EXPECT THE CONVECTION TO DIE OFF DURING THE EVENING HOURS ACROSS THE ARKLAMISS BUT A FEW REMNANT SHOWERS MAY CONTINUE INTO THE LATE EVENING HOURS. BY THURSDAY THE UPPER TUTT LOW OVER GEORGIA WILL CONTINUE TO SLOWLY SHIFT TO THE WEST OVER ALABAMA AND THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS WELL ABOVE 2.0 INCHES OVER THE ENTIRE AREA WILL ALLOW THUNDERSTORMS TO FIRE ONCE AGAIN. THE MOST COVERAGE OF ACTIVITY WILL CONTINUE TO BE IN THE EAST CLOSER TO THE UPPER LOW...BUT AT LEAST SCATTERED ACTIVITY WILL BE POSSIBLE OVER THE REMAINDER OF THE AREA. LITTLE WILL CHANGE ON FRIDAY AS ABUNDANT MOISTURE CONTINUES...BUT THE GFS DOES INDICATE A LITTLE MORE DEFINED UPPER TROUGHING OVER THE AREA. EXPECT SCATTERED CONVECTION TO ONCE AGAIN DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE GFS DOES TRY AND DROP A FRONTAL BOUNDARY INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY...WHILE THE ECMWF IS A LITTLE SLOWER AND WEAKER. EITHER WAY THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS INTO EARLY SATURDAY. THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATE FOR AT LEAST ISOLATED STRONG TO SEVERE STORMS EACH DAY...BUT THE MAIN RISK LOOKS TO BE VERY HEAVY RAINFALL WITH THE SLOW MOVEMENT OF THE STORMS AND A VERY MOIST ATMOSPHERE. WILL CONTINUE TO MENTION THIS IN THE HWO. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS...BUT DID RAISE POPS A TOUCH IN SOME LOCATIONS IN THE EAST THURSDAY AND FRIDAY. DID NOT MAKE ANY CHANGES TO THE FORECAST PAST FRIDAY NIGHT...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW./15/ .LONG TERM...THROUGH NEXT TUESDAY...THE GLOBAL MODELS AND ENSEMBLES CONTINUE TO GENERALLY AGREE THAT THE CENTER OF THE SUBTROPICAL RIDGE WILL BE OVER THE PLAINS WHILE AREAS ALONG AND EAST OF THE MS RIVER WILL BE UNDER A WEAK MEAN TROUGH...WHICH WILL EXTEND DOWN TO THE ARKLAMISS REGION. THE CENTER OF THE MEAN TROUGH EAST OF THE REGION WILL BRING A SERIES OF WEAK DISTURBANCES/CONVECTIVE COMPLEXES(MCS) FROM THE NORTH. SOME OF THE MODELS TRY TO BRING A WEAK BACKDOOR SURFACE BOUNDARY ACROSS THE NORTHERN PORTION OF THE REGION OVER THE WEEKEND...WHICH WILL PROVIDE SOME LIMITED LIFT. DEEP LAYER MOISTURE WILL BE PLENTIFUL DURING THE PERIOD WITH PRECIPITABLE WATER AROUND AROUND 2 INCHES...WHICH WILL SUPPORT LOCALLY HEAVY DOWNPOURS. THERE MAY BE SOME STRONG STORM POTENTIAL FRIDAY INTO SATURDAY PRIMARILY FOR GUSTY WINDS. FOR SUNDAY NIGHT INTO THE TUESDAY OF NEXT WEEK DAY THE SUBTROPICAL HIGH IS FORECAST TO INTENSIFY AND EXPAND AS IT CONTINUES TO BUILD WESTWARD AND SOUTHEASTWARD. BY THE MIDDLE OF THE WEEK IT WILL EXTEND FROM THE CENTRAL PLAINS THROUGH THE ARKLAMISS INTO THE SOUTHEAST US. WITH THE PROGRESSION OF THE MEAN RIDGE THIS WILL REDUCE OUR RAIN CHANCES FOR THE AFTERNOON AND EARLY EVENING HOURS FOR NEXT WEEK. ONCE AGAIN FOR THE LAST THREE NIGHTS THERE ARE SOME SIGNIFICANT DIFFERENCES BETWEEN THE WARMER GFS AND SLIGHTLY COOLER 80S ECMWF. WENT CLOSER TO THE WARMER GFS AND CUT TEMPS SLIGHTLY FROM A BLEND OF ENSEMBLES...MEX AND GMOS. ON POPS WENT CLOSE TO A BLEND OF GMOS AND MEX MOS GUIDANCE./17/ && .AVIATION...BROKEN CUMULUS FIELD 4-6K FEET THROUGH EARLY EVENING WILL BE ACCOMPANIED BY SCATTERED/NUMEROUS TSRA SPREAD SWD/SWWD... SPCLY ALONG AND E OF THE NATCHEZ TRACE BEFORE 03Z AS AN UPPER LEVEL SHEAR AXIS ROTATES IN FROM THE E. ELSEWHERE...VFR SHOULD DOMINATE THE AREA THROUGH THURSDAY WITH LOCALIZED MVFR VSBYS LIKELY IN THE EARLY MORNING HOURS 08-13Z...MAINLY WHERE PREVIOUS SHRA OCCURRED DURING THE AFTERNOONS. OVERALL SURFACE WINDS WILL BE WLY 4-8KT EACH DAY...EXCEPT GUSTY AT 35-50KTS WITH THE MOST INTENSE STORMS...BEFORE DYING OFF TO LESS THAN 5KTS DURING THE OVERNIGHT PERIODS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 74 93 / 23 51 15 47 MERIDIAN 71 94 72 94 / 40 60 32 58 VICKSBURG 72 95 73 94 / 13 43 12 38 HATTIESBURG 73 94 74 93 / 30 64 21 56 NATCHEZ 72 93 73 92 / 15 47 10 43 GREENVILLE 75 94 75 95 / 10 48 17 37 GREENWOOD 74 94 74 94 / 18 56 22 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/40
Hazardous weather outlook, Jul 18, 1:11 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 111 PM CDT WED JUL 18 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 111 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AND AGAIN THURSDAY AFTERNOON. WINDS GUSTS FROM 40 TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE IN THESE STORMS. THE SLOW SOUTHWARD MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE RAINFALL RATES OF 2 INCHES PER HOUR AND LOCALIZED FLOODING PROBLEMS. THE STORMS WILL DIMINISH BY MIDNIGHT EACH DAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER ADDITIONAL ISOLATED STRONG STORMS WILL BE POSSIBLE AT LEAST FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Jul 18, 4:42 PM CDT, 57 minutes before
MSZ074-182210-
FORREST MS-
442 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF MACEDONIA AT 442
PM CDT...MOVING SOUTHEAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3122 8935 3134 8935 3135 8936 3144 8937
3144 8914 3119 8914 3112 8934
TIME...MOT...LOC 2142Z 337DEG 8KT 3140 8921
BKSpecial weather statement, Jul 18, 4:54 PM CDT, 45 minutes before
MSZ037-182225- ATTALA MS- 454 PM CDT WED JUL 18 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 454 PM CDT WED JUL 18 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING ARCROSS NORTHERN ATTALA COUNTY... STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 35 TO 45 MPH WINDS WERE LOCATED 9 MILES NORTHEAST OF KOSCIUSKO AT 454 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EASTERN ATTALA COUNTY SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3299 8932 3299 8967 3327 8964 3327 8932 TIME...MOT...LOC 2154Z 355DEG 14KT 3313 8947 BK
Special weather statement, Jul 18, 4:58 PM CDT, 41 minutes before
MSZ056-182230- SMITH MS- 458 PM CDT WED JUL 18 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 458 PM CDT WED JUL 18 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF RALEIGH AT 459 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3190 8932 3185 8951 3204 8958 3210 8938 TIME...MOT...LOC 2159Z 342DEG 7KT 3198 8945 BK
Special weather statement, Jul 18, 5:03 PM CDT, 36 minutes before
MSZ043-044-182235-
MADISON MS-LEAKE MS-
503 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF TUSCOLA AT
503 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN LEAKE AND EAST CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3257 8957 3258 8972 3263 8973 3261 8977
3276 8983 3284 8964 3261 8948
TIME...MOT...LOC 2203Z 334DEG 7KT 3272 8969
BKLocal storm report, Jul 18, 5:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/18/2012 FORREST MS EMERGENCY MNGR
FLOODING REPORTED ALONG BROADWAY DRIVE...AT US HIGHWAY 49
AND W 4TH STREET...AND AT E PINE STREET AND EVANS DRIVE
&&
DLSpecial weather statement, Jul 18, 5:39 PM CDT, 0 minutes before
MSZ036-182310-
HOLMES MS-
539 PM CDT WED JUL 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT WED JUL 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROZVILLE AT
539 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3315 9002 3290 9001 3292 9009 3299 9026
3316 9023
TIME...MOT...LOC 2239Z 003DEG 7KT 3307 9013
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:29 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jul 17, 8:56 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
| Jul 17, 10:05 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jul 17, 10:34 PM CDT | Flash Flood Warning | JAN | Clarke | 116 min |
| Jul 17, 11:09 PM CDT | Special Weather Statement | JAN | Jasper | 46 min |
| Jul 18, 12:13 PM CDT | Special Weather Statement | JAN | Clay, Kemper, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 72 min |
| Jul 18, 1:22 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 58 min |
| Jul 18, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 52 min |
| Jul 18, 2:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jul 18, 2:22 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Jul 18, 2:24 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jul 18, 2:28 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 18, 2:30 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 18, 2:34 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 18, 2:59 PM CDT | Special Weather Statement | JAN | Webster | 31 min |
| Jul 18, 3:04 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Jul 18, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Jul 18, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Webster | 35 min |
| Jul 18, 3:31 PM CDT | Special Weather Statement | JAN | Webster | 29 min |
| Jul 18, 3:44 PM CDT | Special Weather Statement | JAN | Forrest | 31 min |
| Jul 18, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 21 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Jul 18, 4:30 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Jul 18, 4:42 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
| Jul 18, 4:54 PM CDT | Special Weather Statement | JAN | Attala | 31 min |
| Jul 18, 4:55 PM CDT | Flash Flood Warning | JAN | Forrest | 2 hr |
| Jul 18, 4:58 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 18, 5:03 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jul 18, 5:43 PM CDT | Flash Flood Warning | JAN | Lamar | 88 min |
| Jul 18, 5:55 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 18, 6:24 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Jul 18, 6:26 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Jul 18, 6:47 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jul 18, 6:53 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 93 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.